Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Characterization of summability points of Nörlund methods

Authors: Karl-Goswin Grosse-Erdmann and Karin Stadtmüller
Journal: Trans. Amer. Math. Soc. 347 (1995), 2563-2574
MSC: Primary 30B10; Secondary 40D09, 40G05
MathSciNet review: 1260167
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: By a theorem of F. Leja any regular Nörlund method $ (N,p)$ sums a given power series $ f$ at most at countably many points outside its disc of convergence. This result was recently extended to a class of non-regular Nörlund methods by K. Stadtmüller. In this paper we obtain a more detailed picture showing how possible points of summability and the value of summation depend on $ p$ and $ f$.

References [Enhancements On Off] (What's this?)

  • [1] R. P. Agnew, Summability of power series, Amer. Math. Monthly 53 (1946), 251-259. MR 0015525 (7:433b)
  • [2] D. Borwein and A. Jakimovski, Matrix transformations of power series, Proc. Amer. Math. Soc. 122 (1994), 511-523. MR 1198451 (95a:47023)
  • [3] G. Bouligand, Sur la comparaison de certains procédés de sommation des séries divergentes, Enseign. Math. 26 (1927), 15-27.
  • [4] G. H. Hardy, Divergent series, Clarendon Press, Oxford, 1949. MR 0030620 (11:25a)
  • [5] F. Leja, Sur la sommation des séries entières par la méthode des moyennes, Bull. Sci. Math. 54 (1930), 239-245.
  • [6] K. Stadtmüller, Summability of power series by non-regular Nörlund-methods, J. Approx. Theory 68 (1992), 33-44. MR 1143959 (93e:40006)
  • [P] Vermes, The application of $ \gamma $-matrices to Taylor series, Proc. Edinburgh Math. Soc. (2) 8 (1948), 43-49. MR 0027349 (10:291g)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 30B10, 40D09, 40G05

Retrieve articles in all journals with MSC: 30B10, 40D09, 40G05

Additional Information

Keywords: Power series, matrix transforms, Nörlund methods, summability points
Article copyright: © Copyright 1995 American Mathematical Society

American Mathematical Society